Alert archive / Arizona / Snow Advisories in 2006
Snow Advisory 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this snow advisory at Dec 18, 2006, 3:56 PM MST for Mohave County, Arizona. It took effect at Dec 18, 2006, 10:00 PM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2006, 3:56 PM MST (22:56 UTC)
- In effect from
- Dec 18, 2006, 10:00 PM MST
- Expired
- Dec 19, 2006, 8:48 AM MST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 182256 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 256 PM PST MON DEC 18 2006 ...A PACIFIC STORM WILL BRING ACCUMULATING SNOW TO THE LOWER ELEVATIONS OF MOHAVE COUNTY TONIGHT AND TUESDAY MORNING... A PACIFIC STORM ALONG THE SOUTHERN CALIFORNIA COAST WILL MOVE ACROSS ARIZONA TUESDAY BRINGING NUMEROUS SHOWERS TO MOHAVE COUNTY WITH SNOW LEVELS LOWERING TO AROUND 3000 FEET OVERNIGHT AND TUESDAY MORNING. AZZ001-003-190600- /O.NEW.KVEF.SN.Y.0013.061219T0500Z-061219T1900Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 356 PM MST MON DEC 18 2006 ...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM MST TUESDAY. SCATTERED SHOWERS WILL BEGIN THIS EVENING THEN BECOME MORE NUMEROUS OVERNIGHT AS SNOW LEVELS DROP TO AROUND 3000 FEET. SNOW SHOWERS WILL CONTINUE OFF AND ON UNTIL AROUND NOON TUESDAY WITH THE BEST POTENTIAL FOR SIGNIFICANT SNOWFALL BETWEEN 4 AM AND 10 AM MST. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE BY LATE TUESDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PLAN EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. CONSIDER TAKING EXTRA WINTER CLOTHING AND OTHER EMERGENCY SUPPLIES IN YOUR VEHICLE. $$ JGA
3 follow-up statements
000 WWUS45 KVEF 190550 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 950 PM PST MON DEC 18 2006 ...A PACIFIC STORM WILL BRING ACCUMULATING SNOW TO MAINLY NORTHERN MOHAVE COUNTY TONIGHT AND TUESDAY MORNING... A PACIFIC STORM ALONG THE SOUTHERN CALIFORNIA COAST WILL MOVE ACROSS ARIZONA TUESDAY BRINGING NUMEROUS SHOWERS TO NORTHERN MOHAVE COUNTY WITH SNOW LEVELS LOWERING TO AROUND 3000 FEET OVERNIGHT AND TUESDAY MORNING. AZZ003-190700- /O.CAN.KVEF.SN.Y.0013.000000T0000Z-061219T1900Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 1050 PM MST MON DEC 18 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE SNOW ADVISORY. SOUTHERN MOHAVE COUNTY NO LONGER APPEARS TO BE UNDER THE GUN FOR SIGNIFICANT PRECIPITATION WITH THE LOW PRESSURE SYSTEM MOVING OUT OF SOUTHERN CALIFORNIA TONIGHT AND TUESDAY. THE BETTER MOISTURE BAND LOOKS LIKE IT WILL SET UP OVER NORTHERN MOHAVE COUNTY WITH SOUTHERN MOHAVE COUNTY ONLY SEEING SCATTERED RAIN AND SNOW SHOWERS. LOCAL SNOWFALL UP TO 2 INCHES IS POSSIBLE THROUGH TUESDAY MORNING...MAINLY IN THE HIGHER TERRAIN. $$ AZZ001-191400- /O.CON.KVEF.SN.Y.0013.000000T0000Z-061219T1900Z/ NORTHWEST PLATEAU- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON 1050 PM MST MON DEC 18 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY. SNOW SHOWERS WILL WILL BECOME MORE NUMEROUS OVERNIGHT AS SNOW LEVELS DROP TO AROUND 3000 FEET. SNOW SHOWERS WILL CONTINUE OFF AND ON UNTIL AT LEAST NOON TUESDAY WITH THE BEST POTENTIAL FOR SIGNIFICANT SNOWFALL BETWEEN 4 AM AND 10 AM MST. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE BY LATE TUESDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PLAN EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. CONSIDER TAKING EXTRA WINTER CLOTHING AND OTHER EMERGENCY SUPPLIES IN YOUR VEHICLE. $$
000 WWUS45 KVEF 191318 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 518 AM PST TUE DEC 19 2006 ...A PACIFIC STORM WILL BRING ACCUMULATING SNOW TO THE HIGHER ELEVATIONS OF NORTHERN MOHAVE COUNTY THIS MORNING... A PACIFIC STORM WILL MOVE ACROSS ARIZONA TODAY...BRINGING NUMEROUS SHOWERS TO NORTHERN MOHAVE COUNTY WITH SNOW LEVELS AROUND 3000 FEET. AZZ001-191900- /O.CON.KVEF.SN.Y.0013.000000T0000Z-061219T1900Z/ NORTHWEST PLATEAU- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON 618 AM MST TUE DEC 19 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. ALTHOUGH THERE HAS BEEN A BREAK IN THE SNOW OVERNIGHT...SNOW SHOWERS MAY REDEVELOP AGAIN THIS MORNING. TOTAL SNOW AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE BY LATE TUESDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PLAN EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. CONSIDER TAKING EXTRA WINTER CLOTHING AND OTHER EMERGENCY SUPPLIES IN YOUR VEHICLE. $$ MORGAN
000 WWUS45 KVEF 191548 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 748 AM PST TUE DEC 19 2006 AZZ001-191700- /O.CAN.KVEF.SN.Y.0013.000000T0000Z-061219T1900Z/ NORTHWEST PLATEAU- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON 848 AM MST TUE DEC 19 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE SNOW ADVISORY. SIGNIFICANT SNOW ACCUMULATIONS ARE NO LONGER EXPECTED ACROSS NORTHERN MOHAVE COUNTY THE REST OF THE MORNING. SNOW WILL STILL BE LIKELY UNTIL AROUND NOON THEN TAPER OFF TO SCATTERED SHOWERS. SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN TWO INCHES. $$ NVZ015-191800- /O.NEW.KVEF.SN.Y.0014.061219T1548Z-061219T2000Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 748 AM PST TUE DEC 19 2006 ...SNOW ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. A BROAD BAND OF LIGHT TO MODERATE SNOW DEVELOPING OVER LINCOLN COUNTY WILL PERSIST THROUGH LATE MORNING THEN TAPER OFF IN THE EARLY AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED FROM HIGHWAY 95 AND STATE ROUTE 318 EAST TO THE UTAH BORDER. SNOW LEVELS WILL BE NEAR 2500 FEET. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PLAN EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. $$ JGA
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Dec 18, 10:55 AM MST, 5 hours 1 minute earlier.
Area forecast discussion, Dec 18, 10:55 AM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 955 AM PST MON DEC 18 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL REMAIN OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH TUESDAY. THIS WILL KEEP TEMPERATURES BELOW NORMAL WITH A CHANCE OF RAIN AND SNOW SHOWERS OVER SOME AREAS. THE STORM WILL MOVE AWAY BY THE MIDDLE OF THE WEEK...HOWEVER TEMPERATURES WILL REMAIN BELOW NORMAL. && .UPDATE...WATER VAPOR IMAGERY SHOWED A CLOSED LOW CENTERED OVER SOUTHERN CALIFORNIA WITH THE TROUGH AXIS EXTENDING UP THROUGH SOUTHERN NEVADA THIS MORNING. THE 12Z NAM/GFS HAD A SIMILAR INITIALIZATION OF THE SYSTEM AND BOTH LOOKED FAIRLY GOOD. HOWEVER... OVER THE NEXT 24-36 HOURS...THE NAM APPEARS TO BE SLIGHTLY MORE PROGRESSIVE WITH THE LOW AS IT LIFTS NORTHEAST ACROSS ARIZONA TUESDAY. IN EITHER CASE...IT APPEARS MOST OF MOHAVE COUNTY COULD SEE LIGHT TO MODERATE PRECIPITATION TONIGHT AND TUESDAY. SNOW LEVELS SHOULD LOWER TO 3000 FEET TONIGHT THEN LIFT TO AROUND 4000 FEET TUESDAY. SOME MOISTURE IS FORECAST TO WRAP INTO SOUTHERN NEVADA ALSO BUT SUBSIDENCE ON THE BACK SIDE OF THE SYSTEM SHOULD ONLY ALLOW ISOLATED TO SCATTERED SHOWERS. CURRENT TRENDS OKAY BUT WILL BE INCREASING POPS/COVERAGE FOR MOHAVE COUNTY IN THE AFTERNOON PACKAGE. ALSO...SNOW AMOUNTS COULD REACH ADVISORY LEVELS FOR MOHAVE COUNTY TONIGHT/TUESDAY AND WILL CONSIDER ISSUING ADVISORY FOR LATE TONIGHT AND TUESDAY. && .PREV DISCUSSION...238 AM PST MON DEC 18 2006... SHORT TERM...SATELLITE SHOWS LARGE NORTHEAST-SOUTHWEST ORIENTED TROUGH STILL DIGGING OVER THE SOUTHWESTERN STATES. THINGS ARE RATHER TRANQUIL AT THE MOMENT...WITH THE MOST INTERESTING FEATURE BEING THE PERSISTENT AREA OF LOW CLOUDS OVER LINCOLN COUNTY WITH TENDRILS REACHING INTO NYE AND CLARK. A FEW OBSERVERS UNDERNEATH THIS CLOUD DECK HAVE REPORTED LIGHT SNOW. THE CLOUDS APPEAR TO BE SLOWLY ERODING...AND THERE IS NO HIGHER CLOUD DECK TO START THE SEEDER FEEDER PROCESS...SO BELIEVE ANY ADDITIONAL SNOW WILL BE VERY LIGHT AND SPOTTY. ELSEWHERE...A SMALL PATCH OF CLOUDS AND RADAR RETURNS WAS MOVING SOUTHWEST THROUGH SAN BERNARDINO COUNTY NEAR AND WEST OF BARSTOW. TEMPERATURES SUGGEST ANY PRECIP HERE WOULD BE SNOW...BUT 10-20F SURFACE DEWPOINT DEPRESSIONS ARGUE AGAINST MUCH IF ANYTHING REACHING THE GROUND. INCLUDED SOME SMALL POPS ON THE HIGHER ELEVATIONS EARLY THIS MORNING FOR THIS FEATURE. THE OVERALL FORECAST TREND REMAINS THE SAME. UPPER LOW WILL REACH ITS SOUTHERNMOST POINT ALONG THE MEXICAN BORDER AROUND MIDNIGHT TONIGHT. AFTER BEING SOMEWHAT MOISTURE STARVED TODAY...IT SHOULD TAP INTO MOISTURE OVER ARIZONA TOMORROW AND PULL SOME OF IT WESTWARD OVER OUR AREA. BEEFED UP POPS OVER THE EASTERN CWFA...PARTICULARLY NORTHERN MOHAVE COUNTY...FOR TOMORROW. THE LOW WILL FINALLY GET BOOTED EAST LATE TOMORROW INTO WEDNESDAY...WITH CLOUDS DECREASING. AS THE LOW DEPARTS...THERE WILL BE A BRIEF WINDOW OF UPPER SUPPORT FOR ENHANCED NORTH WINDS DOWN THE COLORADO RIVER VALLEY TOMORROW AFTERNOON. CURRENT FORECAST IS FOR WINDS JUST BELOW LAKE WIND ADVISORY LEVELS. WILL HAVE TO WATCH THIS ISSUE. VERY CHILLY THROUGH THE SHORT TERM WITH TEMPS 5-10 DEGREES BELOW NORMAL AREAWIDE. LONG TERM...RIDGING OVER THE CWA ON THURSDAY WILL TRANSITION EASTWARD AS A SHORTWAVE ENTERS THE PAC NW AND QUICKLY DROPS SOUTH ACROSS THE GREAT BASIN ON FRIDAY. MODELS ARE NOT IN THE BEST AGREEMENT WITH POSITION...WITH THE DGEX AND GEM HAVING THE MOST SOUTHERN SCENARIO AND THE ECMWF/GFS/MREF ALL SHOWING THE TROUGH SLIDING ACROSS TO THE NORTH... WHICH WOULD RESULT IN MINIMAL PRECIP ISOLATED TO PORTIONS OF LINCOLN AND MOHAVE COUNTIES. WILL CONTINUE TO LEAN TOWARDS THE NRLY SOLUTION/CONTINUITY...SO HAVE ONLY SLIGHT CHANCES OVER NRN PORTIONS...ALSO INCLUDING EASTERN LINCOLN AND MOHAVE LATER IN THE DAY. WINDS WILL INCREASE THROUGHOUT THE DAY AS THE N-S GRADIENT INCREASES. SATURDAY AND BEYOND...RIDGING WILL BUILD IN OVER THE CWA AND HELP WARM THINGS UP ALMOST BACK TO NORMAL... BUT THE GOING WILL BE SLOW BEING SO CLOSE TO WINTER SOLSTICE AND LIGHT NRLY WINDS EXPECTED TO PERSIST OVER THE PERIOD. && .AVIATION...IN THE BEATTY CORRIDOR AND TWEB405 THERE WILL BE MVFR CIGS AND A CHANCE FOR SNOW SHOWERS THROUGH LATE AFTERNOON FROM KINS TO JUST SOUTH OF KTPH THROUGH THE AFTERNOON. THE SAME THING APPLIES TO WESTERN LINCOLN COUNTY AS WELL. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. ADAIR/JACQUES/MORGAN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.